Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 80, NWS Grand Rapids, MI

July 27, 2014Calhoun County, Kalamazoo County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 27, 2014, 4:59 PM EDT for Calhoun County, Kalamazoo County, Michigan. It was in force for 61 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2014, 4:59 PM EDT (20:59 UTC)
Expired
Jul 27, 2014, 6:00 PM EDT
In force
61 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Calhoun County, MI, Kalamazoo County, MI

The radar

The Grand Rapids radar (KGRR), 71 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 5:01 PM EDTHAIL 0.75Galesburg, MISPOTTER REPORTED DIME SIZE HAIL WITH HIGH WINDS BUT DID NOT PROVIDE AN ESTIMATED MAGNITUDE FOR THE WIND SPEED
Jul 27, 5:05 PM EDTTSTM WND DMGBrownlee Park, MIRECEIVED A CALL FROM THE PUBLIC REGARD A POWER POLE AND TREE THAT WAS DOWN NEAREST TO RAYMOND AND WESTBROOK. POWER LINES WERE DOWN IN THE YARD. TIME EST BY RADAR.
Jul 27, 5:07 PM EDTHAIL 1Galesburg, MISPOTTER ESTIMATED QUARTER SIZE HAIL FALLING AT THE TIME OF REPORT
Jul 27, 5:15 PM EDTTSTM WND GST 503 Sw Brownlee Park, MI
Jul 27, 5:18 PM EDTHAIL 0.252 W Brownlee Park, MI
Jul 27, 5:28 PM EDTHAIL 0.882 Ssw Battle Creek, MIESTIMATED DIME TO NICKEL SIZE HAIL RELAYED VIA SOCIAL MEDIA
Jul 27, 5:55 PM EDTHAIL 0.252 Sse Kalamazoo, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:39 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1652 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WUUS53 KGRR 272059
SVRGRR
MIC025-077-272200-
/O.NEW.KGRR.SV.W.0080.140727T2059Z-140727T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
459 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
  SOUTHERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 600 PM EDT

* AT 458 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM SPRINGFIELD TO KALAMAZOO...AND MOVING EAST AT 45
  MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...          BATTLE CREEK...       SCHOOLCRAFT...
  TEKONSHA...           MARSHALL...           ALBION...
  OSHTEMO...            GALESBURG...          FULTON...
  PORTAGE...            CLIMAX...             VICKSBURG...
  CONVIS TWP...         LEE TWP...            BABCOCK...
  CERESCO...            BEDFORD...            SPRINGFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4227 8577 4231 8558 4231 8530 4242 8530
      4242 8472 4207 8471 4207 8576
TIME...MOT...LOC 2059Z 281DEG 38KT 4236 8525 4226 8553

HAIL...1.75IN
WIND...60MPH

$$

MEADE
4 follow-up statements
240 
WWUS53 KGRR 272111
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
511 PM EDT SUN JUL 27 2014

MIC025-077-272200-
/O.CON.KGRR.SV.W.0080.000000T0000Z-140727T2200Z/
CALHOUN MI-KALAMAZOO MI-
511 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
KALAMAZOO AND CALHOUN COUNTIES UNTIL 600 PM EDT...

AT 508 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PENNFIELD TO BATTLE CREEK  TO SCOTTS...AND MOVING 
EAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...          BATTLE CREEK...       SCHOOLCRAFT...
  TEKONSHA...           MARSHALL...           ALBION...
  OSHTEMO...            GALESBURG...          FULTON...
  PORTAGE...            CLIMAX...             VICKSBURG...
  CONVIS TWP...         LEE TWP...            BABCOCK...
  CERESCO...            BEDFORD...            SPRINGFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4227 8577 4231 8558 4231 8530 4242 8530
      4242 8472 4207 8471 4207 8576
TIME...MOT...LOC 2110Z 281DEG 38KT 4233 8496 4228 8510
          4218 8534

HAIL...1.75IN
WIND...60MPH

$$

MJS
832 
WWUS53 KGRR 272126
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
526 PM EDT SUN JUL 27 2014

MIC025-077-272200-
/O.CON.KGRR.SV.W.0080.000000T0000Z-140727T2200Z/
CALHOUN MI-KALAMAZOO MI-
526 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KALAMAZOO AND CALHOUN COUNTIES UNTIL 600 PM EDT...

AT 524 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF RICE CREEK TO WATTLES PARK TO WEST
LEROY...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  BATTLE CREEK...       TEKONSHA...           MARSHALL...
  ALBION...             GALESBURG...          FULTON...
  CLIMAX...             VICKSBURG...          CONVIS TWP...
  LEE TWP...            BABCOCK...            CERESCO...
  SPRINGFIELD...        BURLINGTON...         ATHENS...
  HOMER...              MORROW LAKE...        SCOTTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4208 8560 4223 8557 4229 8544 4231 8530
      4242 8516 4242 8472 4207 8471
TIME...MOT...LOC 2126Z 274DEG 38KT 4235 8491 4230 8505
          4222 8530

HAIL...1.00IN
WIND...60MPH

$$

MJS
913 
WWUS53 KGRR 272147
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
547 PM EDT SUN JUL 27 2014

MIC025-077-272200-
/O.CON.KGRR.SV.W.0080.000000T0000Z-140727T2200Z/
CALHOUN MI-KALAMAZOO MI-
547 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KALAMAZOO AND CALHOUN COUNTIES UNTIL 600 PM EDT...

AT 547 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DEVEREAUX TO MARENGO TO STANLEY CORNERS...AND MOVING
EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  TEKONSHA...           MARSHALL...           ALBION...
  FULTON...             CLIMAX...             VICKSBURG...
  CONVIS TWP...         LEE TWP...            BABCOCK...
  CERESCO...            BURLINGTON...         ATHENS...
  HOMER...              SCOTTS...             PAVILION...
  PARTELLO...           RICE CREEK...         WATTLES PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4208 8560 4223 8557 4231 8512 4242 8497
      4242 8472 4207 8471
TIME...MOT...LOC 2148Z 274DEG 38KT 4232 8471 4227 8485
          4219 8510

HAIL...1.00IN
WIND...60MPH

$$

MJS
510 
WWUS53 KGRR 272154
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
554 PM EDT SUN JUL 27 2014

MIC025-077-272204-
/O.EXP.KGRR.SV.W.0080.000000T0000Z-140727T2200Z/
CALHOUN MI-KALAMAZOO MI-
554 PM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KALAMAZOO AND
CALHOUN COUNTIES WILL EXPIRE AT 600 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE BEHIND THESE
THUNDERSTORMS.

LAT...LON 4208 8560 4223 8557 4231 8512 4242 8497
      4242 8472 4207 8471
TIME...MOT...LOC 2154Z 274DEG 38KT 4231 8462 4226 8477
          4218 8502

$$

MJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:24 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 27, 3:24 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
324 PM EDT SUN JUL 27 2014

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE

.SYNOPSIS...
ISSUED AT 314 PM EDT SUN JUL 27 2014

A LOW PRESSURE SYSTEM WILL SETTLE IN OVER ONTARIO THIS WEEK. THIS
SYSTEM WILL ACT TO KEEP THE WEATHER COOLER THAN NORMAL FOR MUCH OF
THE REGION THIS WEEK. IN ADDITION THERE WILL BE SOME SHOWERS AND
THUNDERSTORMS...ESPECIALLY DURING THE DAYTIME. TEMPERATURES MAY
APPROACH MORE NORMAL VALUES FOR NEXT WEEKEND AS THIS SYSTEM IS
EXPECTED TO WEAKEN.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 314 PM EDT SUN JUL 27 2014

NO MAJOR CHANGES TO THE FORECAST. STORMS WILL PUSH THROUGH THE
REGION THIS AFTERNOON AND EVENING. AFTER MIDNIGHT IT LOOKS LIKE
THE MAIN FOCUS FOR PRECIPITATION WILL BE PUSHING EAST OF THE
REGION. LITTLE IN THE WAY OF INSTABILITY EXISTS THEN...SO I WENT
WITH MAINLY SHOWERS.

WITH COLD POOL ALOFT AND CYCLONIC UPPER FLOW WE SHOULD SEE MAINLY
AFTERNOON THUNDERSTORMS POPPING UP TUESDAY. MID LEVEL HEIGHTS FALL
DURING THE AFTERNOON AND THE FORECAST SOUNDINGS SHOW AFTERNOON
INSTABILITY. WILL KEEP THE THUNDER RISK GOING.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 314 PM EDT SUN JUL 27 2014

THE UPPER LOW PERSIST THROUGH MID WEEK. THAT COMBINED WITH DAYTIME
HEATING WILL LEAD TO MAINLY AFTERNOON INSTABILITY. I FEATURED
SCT/WDLY SCT STORMS TO START THE EXTENDED PERIOD WED AND THU. FOR
FRI AND SAT...MID LEVEL HEIGHTS RISE...SO SOMEWHAT OF A LESSER
RISK FOR STORMS THEN. OTHERWISE IT LOOKS LIKE A MAINLY COOLER THAN
NORMAL PERIOD AND UNSETTLED AT TIMES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 103 PM EDT SUN JUL 27 2014

SCATTERED TSTMS ARE EXPECTED THROUGH 22-23Z WITH MAINLY MVFR CIGS.
IF/WHEN ANY STRONGER CELLS IMPACT A TERMINAL... LOOK FOR BRIEF IFR
CONDITIONS IN HEAVY RAIN. SOME HAIL AND GUSTY WINDS ARE ALSO
POSSIBLE. A FEW RAIN SHOWERS WILL LINGER THIS EVENING... FOLLOWED BY
LOWERING CIGS FROM NORTH TO SOUTH LATER THIS EVENING. WILL GO WITH
MVFR CIGS TONIGHT ALTHOUGH IFR CIGS CANNOT BE RULED OUT. ON MONDAY
THE CIGS SHOULD GRADUALLY LIFT TO VFR LEVELS BY NOON ALTHOUGH GUSTY
NORTH SFC WINDS TO 20 KNOTS ARE LIKELY.

&&

.MARINE...
ISSUED AT 314 PM EDT SUN JUL 27 2014

WINDS BECOME NORTHERLY BEHIND THE FRONT FOR TONIGHT AND THEY WILL
INCREASE CONSIDERABLY. THAT COMBINED WITH COLD AIR ADVECTION WILL
BUILD THE WAVES TO OVER 4 FEET. WILL KEEP THE CURRENT SET OF
HEADLINES GOING.

&&

.HYDROLOGY...
ISSUED AT 314 PM EDT SUN JUL 27 2014

STORMS SHOULD KEEP MOVING ALONG THIS EVENING...SO WIDESPREAD HEAVY
BASIN RAINFALLS ARE NOT EXPECTED. LOCAL DOWNPOURS COULD LEAD TO
MORE THAN AN INCH OF RAIN IN AN HOURS TIME. THUS THE MAIN HYDRO
RISK FROM THIS SITUATION WILL BE URBAN AND POOR DRAINAGE FLOODING
THIS EVENING.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM MONDAY MORNING THROUGH MONDAY
     EVENING FOR MIZ037-043-050-056-064-071.

LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT TUESDAY
     FOR LMZ844>849.

&&

SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...MJS
AVIATION...MEADE
HYDROLOGY...MJS
MARINE...MJS
Hazardous weather outlook, Jul 27, 2:45 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
245 PM EDT SUN JUL 27 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-280945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
245 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY MAINLY EAST OF A
LINE FROM NEAR CADILLAC SOUTHWARD THROUGH MUSKEGON. BY 700 PM. THE
MAIN AXIS OF STORMS SHOULD BE TRACKING EAST OF LANSING AND JACKSON.
LARGE HAIL LOOKS TO BE THE MAIN RISK WITH GREATER THAN GOLFBALL SIZE
POSSIBLE IN THE STRONGEST STORMS.  ISOLATED GUSTS OVER 60 MPH
POSSIBLE.  AN ISOLATED TORNADO COULD OCCUR.  THE MAIN STORM MOTION
WILL BE EAST AT AROUND 30 MPH. FREQUENT LIGHTNING AND BRIEF HEAVY
DOWNPOURS WILL BE POSSIBLE WITH ANY OF THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

LMZ844>849-280945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
245 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO EVEN SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY OVER
LAKE MICHIGAN. WINDS IN EXCESS OF 35 KNOTS...LARGE HAIL AND CLOUD
TO WATER LIGHTNING ARE ALL POSSIBILITIES.

WINDS AND WAVES WILL INCREASE TONIGHT BEHIND A COLD FRONTAL
PASSAGE. WAVES WILL BUILD INTO THE 4 TO 7 FOOT RANGE IN MANY AREAS
POSING A HAZARD TO SMALLER CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHERLY WINDS AND LARGE WAVES WILL CONTINUE MONDAY AND
MONDAY NIGHT POSING A HAZARD TO BOTH SWIMMERS AND BOATERS. THE
LARGEST WAVES WILL BE FOUND FROM HOLLAND SOUTH DOWN THE SHORE
WHERE WAVES MAY REACH THE 5 TO 8 FOOT RANGE AT TIMES MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

DUKE MJS

In the hours before

Local storm report, Jul 27, 4:39 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
439 PM EDT SUN JUL 27 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     3 N ALAMO               42.41N 85.70W
07/27/2014  E60 MPH          KALAMAZOO          MI   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATED 60 MPH GUST NEAR
            RAVINE AND 6TH ST. DIME SIZE HAIL WAS ALSO
            FALLING.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 27, 4:44 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
444 PM EDT SUN JUL 27 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             3 E PLAINWELL           42.44N 85.59W
07/27/2014  M1.75 INCH       ALLEGAN            MI   PUBLIC

            SPOTTER MEASURED GOLFBALL SIZE HAIL NEAR
            ALLEGAN ST. IN COOPER TOWNSHIP AREA

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 27, 4:47 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
447 PM EDT SUN JUL 27 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             3 N ALAMO               42.41N 85.70W
07/27/2014  M0.88 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            SPOTTER FROM EARLIER REPORT CALLED BACK IN
            WITH NICKEL SIZE HAIL HE HAD MEASURED.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 27, 4:52 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
452 PM EDT SUN JUL 27 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             2 N ALAMO               42.40N 85.71W
07/27/2014  M0.88 INCH       KALAMAZOO          MI   PUBLIC

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 27, 4:55 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
455 PM EDT SUN JUL 27 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             2 ESE COOPER            42.37N 85.58W
07/27/2014  M2.00 INCH       KALAMAZOO          MI   BROADCAST MEDIA

            PUBLIC SENT PICTURES OF 2 INCH HAIL TO LOCAL
            MEDIA WHICH WAS RELAYED TO NWS COURTESY OF
            WOOD-TV.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 27, 4:56 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
456 PM EDT SUN JUL 27 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             3 NE EASTWOOD           42.33N 85.50W
07/27/2014  M0.75 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            SPOTTER REPORTED PENNY SIZE HAIL AND
            ESTIMATED WINDS OF 50 MPH

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:39 AM EDTSmall Craft AdvisoryGRR47 hr
Jul 27, 3:48 AM EDTBeach Hazards StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren43 hr
Jul 27, 6:03 AM EDTDense Fog AdvisoryGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 6 more3 hr
Jul 27, 6:43 AM EDTMarine Dense Fog AdvisoryGRR7 hr
Jul 27, 2:10 PM EDTSpecial Marine WarningGRR2 hr
Jul 27, 2:45 PM EDTSevere Thunderstorm WarningGRRLake, Osceola90 min
Jul 27, 3:06 PM EDTSevere Thunderstorm WarningGRRCalhoun, Clinton, Eaton, Ingham84 min
Jul 27, 3:16 PM EDTSpecial Marine WarningGRR119 min
Jul 27, 3:22 PM EDTSevere Thunderstorm WarningGRRClare, Isabella53 min
Jul 27, 3:35 PM EDTSevere Thunderstorm WarningGRRJackson55 min
Jul 27, 3:45 PM EDTSpecial Marine WarningGRR90 min
Jul 27, 3:46 PM EDTSpecial Marine WarningGRR119 min
Jul 27, 3:54 PM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa51 min
Jul 27, 4:16 PM EDTSevere Thunderstorm WarningGRRIsabella44 min
Jul 27, 4:23 PM EDTSevere Thunderstorm WarningGRRBarry, Kalamazoo, Van Buren53 min
Jul 27, 4:30 PM EDTSevere Thunderstorm WarningGRRJackson10 min
Jul 27, 4:37 PM EDTSevere Thunderstorm WarningGRRLake, Mecosta, Osceola83 min
Jul 27, 4:44 PM EDTSevere Thunderstorm WarningGRRGratiot, Montcalm61 min
Jul 27, 5:41 PM EDTSevere Thunderstorm WarningGRREaton, Ingham, Jackson64 min
Jul 27, 5:43 PM EDTSevere Thunderstorm WarningGRRClinton, Gratiot, Montcalm74 min
Jul 27, 5:59 PM EDTSevere Thunderstorm WarningGRRClinton, Ionia61 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.